Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 113, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 2, 2003, 6:13 PM CDT for Eastland County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2003, 6:13 PM CDT (23:13 UTC)
- Expired
- May 2, 2003, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Eastland County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 2:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1274 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 022313
SVRFTW
TXC133-030000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
613 PM CDT FRI MAY 2 2003
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTLAND COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 700 PM CDT
* AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 16 MILES SOUTH OF EASTLAND...MOVING NORTHEAST
AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RANGER AROUND 640 PM CDT
HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH ARE LIKELY.
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES.
LAT...LON 3227 9906 3209 9893 3232 9850 3251 9848
3250 9865
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:05 PM CDT, 8 minutes earlier.
Area forecast discussion, May 2, 6:05 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 605 PM CDT FRI MAY 2 2003 AVIATION DISCUSSION... STORMS TONIGHT SHOULD REMAIN SOUTH OF THE METROPLEX TAF SITES ALONG STALLED BOUNDARY. HOWEVER...STORMS WILL BE CLOSE ENOUGH TO METROPLEX TO WARRANT CB IN THE CLOUD GROUP FOR A FEW HOURS THIS EVENING. WILL STILL NEED TO KEEP A CLOSE EYE ON STORMS MOVING FROM THE SOUTHWEST ALONG OUTFLOW BOUNDARY...AS THEY WILL HAVE A CHANCE OF IMPACTING THE METROPLEX. WACO WILL SEE MUCH MORE OF THE ACTION AS SEVERE STORMS OVER BOSQUE COUNTY DRIFTS SOUTHWARD. WILL INCLUDE +TSRAGR FOR THE FIRST COUPLE OF HOURS. MAY CONTINUE TO SEE SCATTERED THUNDERSTORMS THROUGH THE EVENING IN WACO. BY SATURDAY MORNING...BOUNDARY SHOULD BEGIN TO LIFT NORTHWARD AND WINDS WILL BECOME SOUTHERLY AT ALL SITES. SCATTERED STORMS WILL BE POSSIBLE AGAIN...BUT COVERAGE SHOULD BE TOO LIMITED TO INCLUDE IN THE TAFS. 458 PM CDT FRI MAY 2 2003 UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH CODING ...SEVERE STORMS LIKELY...ESPECIALLY ALONG AND SOUTH OF I-20... A BUSY EVENING IN STORE ONCE AGAIN FOR N TX...ESPECIALLY ALONG AND SOUTHEAST OF BOUNDARY NOW CURRENTLY SITUATED FROM BETWEEN GAINESVILLE AND PARIS...TO THE SRN D/FW METROPLEX...TO GRANBURY... TO COMANCHE. SIMILAR TO LAST NIGHT...AS BOUNDARY EXTENDS SWWD TOWARDS SURFACE LOW SW OF SAN ANGELO. STORMS ALREADY FIRING ON STRONG MSTR CONVERGENCE AREA JUST NE OF SAN ANGELO WHERE SURFACE BASED CAPES EXCEED 4000 J/KG AND MID LVL STORM RELATIVE WINDS ARE STRONGER PER JAYTON PROFILER (ON THE ORDER OF 35-45 KTS). TORNADO WATCH ALREADY IN EFFECT UNTIL 9 PM WEST OF THE METROPLEX. EXPECT SUPERCELLS TO CONTINUE DEVELOPING GRADUALLY NEWD ALONG THE BOUNDARY AND UP INTO AT LEAST SRN SECTIONS OF THE METROPLEX...WITH MORE ISOLATED/ELEVATED STORMS OVER THE COOL SECTOR NEAR THE RED RIVER THROUGH 00Z. AS NIGHTFALL COMES ABOUT (BY 02Z OR SO) AND STORMS PROPAGATE INTO WEAKER MID LVL FLOW AND INCREASING LLJ... EXPECT MORE OF A LINEAR MCS COMPLEX/LEWP TO FORM BETWEEN D/FW AND WACO ONCE AGAIN ...THEN MOVE ALONG MEAN 850-300 MB THICKNESS TOWARDS THE ESE TOWARDS CAMERON/PALESTINE AREA. LOCALLY HEAVY RAINFALL...LARGE HAIL AND DAMAGING WINDS EXPECTED AGAIN. (SEE SWODY1 FOR DETAILS). SOME LOCALIZED FLOODING IS EXPECTED AS WELL...BUT SOILS STILL FAIRLY ABSORBENT AND WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME. SATURDAY/BEYOND...MCS WILL MOVE SEWD OUT OF CWA BY 12Z WITH E/SELY WINDS...GRADUALLY VEERING S/SELY AND INCREASING THROUGH THE AFTERNOON AS WARM FRONT SHUNTS NWD INTO OK/KS. AVN/ETA HAVE SOME DISAGREEMENT ON HOW FAR NORTH...THUS WILL TAKE A MEAN OF THE TWO AND KEEP IT JUST NORTH OF THE RED RIVER FOR TOMORROW...WHERE SOME LOW END POPS WILL REMAIN NEAR CONVERGENCE ZONE WITH SEVERE RISK MAINLY NORTH INTO OK/KS. ALSO... INCREASING LOW LVL THERMAL ADVECTION INDICATED BY THICKNESS AND MORE SUNSHINE SHOULD RESULT IN WARMER TEMPS ALONG AND SOUTH OF I-20 WITH EVEN A FEW LOW 90S POSSIBLE UP TO WACO. WILL CONTINUE TO SEE WINDS INCREASE SAT NIGHT INTO SUN AS DRYLINE DEEPENS OVERNIGHT AND MOVES EWD TOWARDS N TX...THUS WINDY/VERY WARM CONDITIONS EXPECTED WITH LOW 90S A GOOD BET AT LEAST FOR SW 2/3 OF THE AREA. ENOUGH CONVERGENCE AND MSTR WILL REMAIN EAST OF I-35 FOR SOME 20-30 POPS WITH ISOLATED SEVERE NOT OUT OF THE QUESTION. OTHERWISE...LOW END POPS THROUGH MID WEEK WITH WARM TEMPS AND FLOW BACKING AGAIN IN RESPONSE TO NEXT DEEPENING DRYLINE/SURFACE LOW BACK WEST...ALONG WITH ANOTHER APPROACHING SRN STREAM SYSTEM. RIGHT NOW...LOOKS LIKE BEST POPS WILL BE TUES NIGHT/WED ALONG THE RED RIVER...WITH SLIGHT CHANCE FARTHER SOUTH. DRY AND RELATIVELY COOLER LATE WEEK AS FRONT SLIDES THROUGH WITH LOWER HUMIDITIES. FCSTID = 05/ DFW 66 91 69 91 / 20 20 0 10 ACT 68 92 70 91 / 60 20 0 20 PRX 65 88 67 87 / 30 30 20 30 DTO 62 89 68 90 / 20 30 20 10 TKI 64 89 68 89 / 30 30 20 20 DAL 66 91 69 91 / 20 20 0 10 TRL 66 90 69 89 / 40 20 0 30 CRS 68 91 70 89 / 50 20 0 20 TPL 68 94 70 94 / 60 20 0 10 .FWD... TX...TORNADO WATCH UNTIL 900 PM CDT FRIDAY FOR ZONES TXC093... TXC133...TXC143...TXC333...TXC363...TXC429. SEVERE THUNDERSTORM WATCH UNTIL 1000 PM CDT FRIDAY FOR ZONES TXC001...TXC027...TXC035...TXC093...TXC099...TXC139...TXC143... TXC145...TXC161...TXC193...TXC213...TXC217...TXC251...TXC257... TXC281...TXC289...TXC293...TXC309...TXC331...TXC333...TXC349... TXC395...TXC425...TXC467.
Hazardous weather outlook, May 2, 4:02 PM CDT, 2 hours 11 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 402 PM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS NORTH TEXAS...ESPECIALLY LATE THIS AFTERNOON AND EVENING SOUTH OF INTERSTATE 20. HAIL TO BASEBALL SIZE...DAMAGING WINDS TO 80 MPH...AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS. HOWEVER...WITH STRONG INSTABILITY A FEW BRIEF TORNADOES WILL BE POSSIBLE THROUGH EARLY EVENING...ESPECIALLY OVER SOUTHWEST PORTIONS OF NORTH TEXAS. THE GREATEST THREAT OF LOCALIZED FLASH FLOODING WILL BE NEAR A STATIONARY FRONT...WHICH WAS NEAR A PARIS...ROCKWALL...CLEBURNE...EASTLAND LINE THIS AFTERNOON. THUNDERSTORMS MAY EVOLVE INTO A LARGE CONVECTIVE SYSTEM THIS EVENING...FOR A CONTINUED HAIL AND WIND THREAT FOR SOUTHERN PORTIONS OF NORTH TEXAS THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY THROUGH WEDNESDAY...MAINLY EAST OF INTERSTATE 35. .SPOTTER CALL TO ACTION STATEMENT... WIDESPREAD SPOTTER ACTIVATION WILL BE LIKELY THROUGH MIDNIGHT...ESPECIALLY WELL SOUTH OF INTERSTATE 20. 30/SS
In the hours before
Local storm report, May 2, 5:47 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
0546 PM CDT FRI MAY 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM 3 NW MORGAN TX 0.75 INCH HAIL
05/02/03 BOSQUE 10 MINUTES OF HAIL
COOPERATIVE OBSERVERLocal storm report, May 2, 6:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
0607 PM CDT FRI MAY 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0544 PM HICO TX 0.75 INCH HAIL
05/02/03 HAMILTON REPORTED BY LAW ENFORCEMENT
HICO PDLocal storm report, May 2, 6:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
0612 PM CDT FRI MAY 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0608 PM MERIDIAN TX 0.75 INCH HAIL
05/02/03 BOSQUE REPORTED BY LAW ENFORCEMENTThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:15 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 60 min |
| May 1, 7:27 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 63 min |
| May 1, 8:05 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hamilton | 55 min |
| May 1, 8:09 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 51 min |
| May 1, 8:11 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 34 min |
| May 1, 8:43 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 62 min |
| May 1, 8:59 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 31 min |
| May 1, 9:09 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 66 min |
| May 1, 9:22 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 53 min |
| May 1, 9:48 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 57 min |
| May 2, 4:51 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 69 min |
| May 2, 5:35 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 70 min |
| May 2, 5:52 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 68 min |
| May 2, 6:37 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 53 min |
| May 2, 6:39 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 66 min |
| May 2, 6:59 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.